Stochastic Taylor Formulas and Riemannian Geometry

Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 34)


Let (X t , P x ) be the standard Brownian motion on a complete Riemannian manifold. We investigate the asymptotic behavior of the moments of the exit time from a geodesic ball when the radius tends to zero. This is combined with a “stochastic Taylor formula” to obtain a new expansion for the mean value of a function on the boundary of a geodesic ball.




  1. 1.
    Athreya, K.B., Kurtz, T.G.: A generalization of Dynkin’s identity and some applications. Ann. Probab. 1, 520–529 (1973)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Airault, H., Follmer,H.: Relative densities of semimartingales. Invent. Math. 27, 299–327 (1974)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Friedman, A.: Function-theoretic characterization of Einstein spaces and harmonic functions. Trans. Am. Math. Soc. 101, 240–258 (1961)MATHCrossRefGoogle Scholar
  4. 4.
    Gray, A., Willmore T.J.: Mean value theorems on Riemannian manifolds. Proc. Roy. Soc. Edinburgh Sec A. 92, 334–364 (1982)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Gray, A., vanHecke, L.: Riemannian geometry as determined by the volume of small geodesic balls. Acta Math. 142, 157–198 (1979)Google Scholar
  6. 6.
    Levy-Bruhl, A.: Courbure Riemannienne et developpements infinitesimaux du laplacien. CRAS 279, 197–200 (1974)MathSciNetMATHGoogle Scholar
  7. 7.
    Van der Bei, R.: Ph.D. dissertation, Cornell University (1981)Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of MathematicsNorthwestern UniversityEvanstonUSA

Personalised recommendations